What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 24, 6:47 PM EST, 58 minutes earlier.
Area forecast discussion, Feb 24, 6:47 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
647 PM EST Fri Feb 24 2017
.SYNOPSIS...
A low pressure system will track into the Great Lakes tonight
while its associated cold front sweeps east across the Ohio
Valley. Widespread showers and thunderstorms are expected
as the cold front moves through. High pressure will gradually
build back into the region late Saturday night into Sunday. More
seasonable temperatures will spread into the area for the
weekend.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Severe Thunderstorm Watch #38 is in effect for entire CWA until
07Z or 2 am EST. Previous discussion below is still valid.
For tonight, focus remains on the potential for severe weather
across the region as low pressure tracks toward Lake Huron
while its attendant cold front sweeps east across the region.
Convection to our west over Indiana still remains somewhat
elevated. In addition, the airmass over our area is still
slightly capped and somewhat mixed out in the low levels, which
has lowered boundary layer moisture some from projected
forecasts. With dynamic energy rounding the base of a large
scale trough, and with large scale ascent taking place this
evening, cap should erode, allowing thunderstorms to develop and
move into our western zones. High resolution models continue to
indicate that these storms may eventually merge amongst
themselves while the cold front and any convection along its
boundary catches up. Potential still exists for some rotating
storms which will pose large hail and damaging winds. Tornado
threat is still there but will depend largely how much the
boundary layer remains linked to the atmosphere above into the
evening hours. Severe threat will then tend toward more of a
damaging wind threat as the convection tries to form a qlcs
structure across our eastern zones. In any case, thunderstorms
are expected to exit our far east between 1 am EST and 4 am EST.
A dry slot (i.e. sinking air and lack of deep moisture) is
still expected late tonight in the wake of frontal passage. Lows
will be set by morning as CAA takes place and continues into
Saturday. They should range from the mid 30s west to the upper
40s east.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Parent large scale mid level trough is expected to pass across
the Great Lakes and Ohio Valley on Saturday. CAA will result in
slowly falling temperatures through the day. A few instability
rain/and or snow showers may occur, but should end by Saturday
evening. It will be brisk, but winds do not look as gusty as
previously forecast. Gusts should be more in the 30 to 35 mph
range.
For Saturday night, mid level trough will exit to the east.
Surface high pressure will gradually build into the Ohio Valley
late. CAA stratocumulus will linger through at least early
morning, with clearing expected from southwest to northwest
late. Lows will fall into the lower to mid 20s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Period will begin with high pressure centered just to the south of
the fa in se KY. Skies will be mostly sunny, but temperatures will
be seasonal with highs in the lower to mid 40s.
Model continue with their differences for Sunday night into Monday
with how quickly pcpn returns on the backside of the high. The
GFS is slowed down it's pcpn from yesterday and is concentrating
across southern sections. The CMC hemispheric and NAM are showing
similar solutions, while the ECMWF remains dry. Trended the forecast
towards the consensus solution. Temps and thicknesses are low enuf
that the pcpn should fall as a rain snow mix.
This first shot of pcpn slips e on Monday, before a more substantial
area of pcpn lifts up into the region during the later half of
Monday night. A warm front lifting through the region will keep
temperatures warm enough for all rain. The best rain chances on
Tuesday will be in the morning. Well above normal temperatures will
return as highs will range from the upper 50s to lower 60s.
Pcpn chance taper down during Tuesday aftn, then a cold front will
swing through the region on Wednesday. Showers and possibly a
thunderstorms (around the Ohio River) will develop Tuesday night and
will last into Wednesday until fropa. Highs on Wednesday will
probably be early with falling temperatures in the afternoon.
Northwest flow develops for the end of the week, which should bring
back more seasonable temperatures. In the fast flow, the models are
having timing difference with embedded vort maxs. Ran a blend of the
solutions to have chance PoPs during the time frame.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Showers and thunderstorms continue to develop and move east into
our region this evening. This initial convection is located in a
prefrontal trough ahead of a cold front that is expected to
sweep east across the terminals overnight. At some point, the
front may catch up to this convection, eventually congealing
into a more linear north/south structure. In any case, all
terminals have the threat for thunderstorms in the forecast
until cold frontal passage. Mainly MVFR conditions can be
expected. However, local IFR visibilities will be possible in
the stronger cores, along with gusty winds. Should these lower
conditions threaten within 5 statue miles of the terminal, an
amendment will be make. Predominate ceilings should remain in
the VFR range in the dry slot behind frontal passage until
Saturday morning. Winds will shift to the west and will become
gusty to 25 knots.
On Saturday, parent upper level trough will move east across the
Great Lakes and Ohio Valley. MVFR post frontal stratocumulus can
be expected. Ceilings will lower to MVFR at first before rising
back above VFR late in the day. A few rain and/or snow showers
will be possible, mainly near the northern terminals as some
post frontal instability will be in place.
High pressure will gradually build into the Ohio Valley Saturday
night. Stratocumulus deck will eventually erode and shift
east/northeast as cold pool of air moves away. Winds will also
decrease Saturday evening.
OUTLOOK...MVFR ceilings and visibilities possible Monday,
Tuesday night, and Wednesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Sites
AVIATION...Hickman
Hazardous weather outlook, Feb 24, 4:09 PM EST, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
409 PM EST Fri Feb 24 2017
INZ050-058-059-066-073>075-080-KYZ089>098-OHZ034-035-042-043-051-060-
061-070-071-077-078-251200-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mercer-Auglaize-Darke-Shelby-Miami-
Preble-Montgomery-Butler-Warren-Hamilton-Clermont-
409 PM EST Fri Feb 24 2017
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Southwest Ohio and West
Central Ohio.
.DAY ONE...Tonight.
A strong cold front will move east across the region this evening.
Thunderstorms are expected to develop along and ahead of the front.
The potential exists for some thunderstorms to reach severe limits.
The main severe weather threat will be damaging winds. However, large
hail and isolated tornadoes will also be possible. The most likely
time frame for severe weather will be between 7 PM and 11 PM.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required tonight.
KYZ099-100-OHZ026-044>046-052>056-062>065-072>074-079>082-088-251200-
Mason-Lewis-Hardin-Logan-Union OH-Delaware-Champaign-Clark-Madison-
Franklin OH-Licking-Greene-Fayette OH-Pickaway-Fairfield-Clinton-
Ross-Hocking-Brown-Highland-Adams-Pike-Scioto-
409 PM EST Fri Feb 24 2017
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Tonight.
A strong cold front will move east across the region tonight.
Thunderstorms are expected to develop along and ahead of the front
this evening and continue into the early morning hours. The potential
exists for some thunderstorms to reach severe limits. The main
severe weather threat will be damaging winds. The most likely time
frame for severe weather will be between 11 PM and 4 AM.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required tonight.
In the hours before
Local storm report, Feb 24, 6:57 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
657 PM EST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 4 N SIDNEY 40.35N 84.16W
02/24/2017 M0.75 INCH SHELBY OH AMATEUR RADIO
DIME HAIL BETWEEN SIDNEY AND ANNA
0642 PM HAIL 6 SW EATON 39.70N 84.71W
02/24/2017 M0.75 INCH PREBLE OH AMATEUR RADIO
DIME HAIL IN LAKENGREN
&&
JOHNFLocal storm report, Feb 24, 7:14 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
714 PM EST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG 3 SSW EATON 39.70N 84.65W
02/24/2017 PREBLE OH AMATEUR RADIO
1 FOOT DIAMETER TREE AT LEAST 60 FEET TALL REPORTED
DOWNED ON ANTIOCH ROAD.
&&
HICKMANLocal storm report, Feb 24, 7:15 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
715 PM EST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL WSW SCIPIO 39.39N 84.82W
02/24/2017 M0.75 INCH BUTLER OH TRAINED SPOTTER
DIME SIZED HAIL AND SMALLER TO A DEPTH OF AN INCH
0710 PM HAIL OKEANA 39.35N 84.77W
02/24/2017 E0.75 INCH BUTLER OH TRAINED SPOTTER
&&
MYRONPSpecial weather statement, Feb 24, 7:18 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
718 PM EST FRI FEB 24 2017
OHZ043-044-051>053-061-250045-
Champaign OH-Montgomery OH-Logan OH-Shelby OH-Clark OH-Miami OH-
718 PM EST FRI FEB 24 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY...WESTERN
CHAMPAIGN...SOUTHWESTERN LOGAN...NORTHWESTERN CLARK...NORTHEASTERN
MONTGOMERY AND MIAMI COUNTIES UNTIL 745 PM EST...
At 717 PM EST, radar indicated a strong thunderstorm over Tipp City,
moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Dayton, Huber Heights, Troy, Sidney, Piqua, Vandalia, Englewood, Tipp
City, New Carlisle, West Milton, Covington, St. Paris, De Graff,
Pleasant Hill, Brown, Clayton, Union, Quincy, Christiansburg and
North Hampton.
This includes the following Interstates...
I-70 in Ohio between mile markers 29 and 36.
I-75 in Ohio between mile markers 61 and 92.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3996 8383 3983 8428 4011 8436 4034 8413
4035 8384
TIME...MOT...LOC 0017Z 232DEG 39KT 3998 8423
HatzosSpecial weather statement, Feb 24, 7:29 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
729 PM EST FRI FEB 24 2017
KYZ089-090-094-250100-
Carroll KY-Owen KY-Gallatin KY-
729 PM EST FRI FEB 24 2017
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...CENTRAL OWEN AND
WESTERN GALLATIN COUNTIES UNTIL 800 PM EST...
At 728 PM EST, radar indicated a strong thunderstorm near New Castle,
moving northeast at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Carrollton, Warsaw, Owenton, Kentucky Speedway, Glencoe, Ghent,
Sanders, Sparta, Worthville, Gratz, Wheatley, Langstaff, New
Liberty, Elmer Davis Lake and Ethridge.
This includes I-71 in Kentucky between mile markers 39 and 62.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3847 8496 3849 8499 3852 8498 3851 8503
3855 8500 3856 8501 3857 8504 3856 8506
3860 8508 3858 8521 3863 8523 3869 8517
3870 8514 3878 8498 3874 8480 3869 8478
3862 8478 3860 8474 3854 8472 3845 8495
TIME...MOT...LOC 0028Z 229DEG 44KT 3845 8526
HatzosLocal storm report, Feb 24, 7:34 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
734 PM EST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 4 W SEVEN MILE 39.47N 84.62W
02/24/2017 E1.25 INCH BUTLER OH AMATEUR RADIO
&&
HICKMAN